Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Developed a dark line across the bridge of nose. How to get rid of this?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1392 Questions
Hi, I developed a dark line across the bridge of my nose about a year ago. It hasn't really faded at all in the past year even though other hyper-pigmentation on my face has. How can I get rid of it and furthermore, why did I develop it at all?
For background, I use glycolic acid (15%) for exfoliation and wear 75SPF broad-spectrum sunscreen everyday.
Posted Sun, 28 Oct 2012 in Pigmentation Problems
Answered by Dr. Sudarshan 1 hour later
Hi ,

Black line across the bridge of the nose is supposed to be related to atopy i.e.manifestation of
atopic dermatitis.Do you have any other manifestations like allergy ,rhinitis,asthma,dry skin,hyper linear palmar creases,dark circles around eyes etc?

Some person have only the line as a manifestation of atopy.
It is difficult to treat as it is XXXXXXX dermal pigmentation.
Options like microdermabrasion,glycolic peel(70 %), other peels and fractional co2 laser are effective options.For home based treatment you can try TRILUMA cream at night time.

hope this helps.

I will be available for follow up.

DR Sudarshan

Above answer was peer-reviewed by
Follow-up: Developed a dark line across the bridge of nose. How to get rid of this? 9 minutes later
Hi, thanks for your response.

I was wondering, does hydroquinone (which is present in the tri-luma cream) lighten all skin, even skin that hasn't darkened due to hyper-pigmentation? Because I'd really like to avoid that.
Answered by Dr. Sudarshan 24 minutes later
Hi again,

Triluma when apllied in small amounts and for limited period i.e.3 months will not cause any problems.It will not lighten the normal skin when used properly.

Hope this helps.

I will be available for follow up.

Wishing you good health.

MD Dermatology.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor